Alert archive / Ohio / Tornado Warnings in 2007

Tornado Warning 11, NWS Wilmington, OH

May 15, 2007Clark County, Ohio

NWS Wilmington, OH issued this tornado warning at May 15, 2007, 10:41 PM EDT for Clark County, Ohio. It was in force for 34 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 15, 2007, 10:41 PM EDT (02:41 UTC)
Expired
May 15, 2007, 11:15 PM EDT
In force
34 min
Issued by
NWS Wilmington, OH
Area
Counties, with a storm outline in the text

County Clark County, OH

The radar

The Cincinnati radar (KILN), 57 km from the middle of the area, began a volume at 02:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 15, 11:00 PM EDTTSTM WND DMGSpringfield, OHLARGE LIMBS DOWN ACROSS THE COUNTY.
May 15, 11:05 PM EDTTORNADO3 Ne Springfield, OHTREES UPROOTED OR SNAPPED OFF, MINOR STRUCTURE DAMAGE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.7 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2007-05-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 42 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2007-05-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 120 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
42 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
1871 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
120 m²/s²
0-3 km storm-relative helicity
189 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS51 KILN 160241
TORILN
OHC023-160315-
/O.NEW.KILN.TO.W.0011.070516T0241Z-070516T0315Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
1041 PM EDT TUE MAY 15 2007

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* TORNADO WARNING FOR...
  CLARK COUNTY IN WEST CENTRAL OHIO...

* UNTIL 1115 PM EDT.

* AT 1038 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED NEAR GREEN MEADOWS...MOVING EAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SPRINGFIELD...

IN ADDITION...DONNELSVILLE...SNYDERVILLE...HUSTEAD...SPRINGFIELD
MUNICIPAL AIRPORT...LAWRENCEVILLE...BUCK CREEK STATE PARK...HARMONY
AND NEW MOOREFIELD ARE NEAR THE PATH OF THIS DANGEROUS THUNDERSTORM.

IF YOU ARE NEAR THE PATH OF THIS STORM...TAKE COVER NOW MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. MOBILE HOMES
AND VEHICLES SHOULD BE ABANDONED FOR MORE SUBSTANTIAL SHELTER. AVOID
WINDOWS

PLEASE REPORT TORNADOES...FUNNEL CLOUDS...STRONG WINDS OR HAIL TO THE
NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3997 8403 3982 8403 3986 8359 4002 8372

$$
1 follow-up statement
000 
WWUS51 KILN 160251
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1050 PM EDT TUE MAY 15 2007

OHC023-160315-
/O.CON.KILN.TO.W.0011.000000T0000Z-070516T0315Z/
CLARK OH-
1050 PM EDT TUE MAY 15 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1115 PM EDT FOR CLARK
COUNTY...

AT 1047 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
DANGEROUS STORM WAS LOCATED NEAR LAWRENCEVILLE...MOVING EAST AT 35 
MPH. A SPOTTER REPORTED ROTATION JUST SOUTHWEST OF ENON.

LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD.

IN ADDITION...SPRINGFIELD MUNICIPAL AIRPORT...BUCK CREEK STATE
PARK...NEW MOOREFIELD...HARMONY...LISBON AND PLATTSBURG ARE NEAR THE
PATH OF THIS STORM.

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

PLEASE REPORT TORNADOES...FUNNEL CLOUDS...STRONG WINDS OR HAIL TO THE
NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3997 8403 3982 8403 3986 8359 4002 8372

$$
JF

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this tornado warning went out at May 15, 7:40 PM EDT, 3 hours 1 minute earlier.

Area forecast discussion, May 15, 7:40 PM EDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
740 PM EDT TUE MAY 15 2007

.SYNOPSIS...
A COLD FRONT WILL MOVE ACROSS THE AREA TONIGHT AND WEDNESDAY
MORNING. SHOWERS AND THUNDERSTORMS WILL OCCUR AS THE FRONT
PASSES. A SECONDARY UPPER LEVEL DISTURBANCE WILL PASS OVER THE
REGION WED NIGHT...SPARKING SOME MORE SCATTERED SHOWER ACTIVITY AS
COLD AIR POOLS INTO THE REGION FROM THE NORTHWEST.

FRANKS

&&

.NEAR TERM /UNTIL 10 PM THIS EVENING/...
UPDATED THIS EVENING TO MAINLY INCLUDE SCATTERED STORMS WORKING
INTO SW CWA AHEAD OF MAIN LINE OF CONVECTION. A GOOD BIT OF STORMS
ARE NOTED TO BE SW OF THE ISOLD SHOWERS AND STORMS WORKING INTO
NRN KY AND SE IN...BUT THESE WILL PRIME THE ATMOSPHERE AS THE TWO
FEATURES MERGE OVER SERN IN THIS EVENING. AFTER THIS TIME
FRAME...SCT ACTIVTY WILL BECOME MORE WIDESPREAD.

FRANKS

&&

.SHORT TERM /10 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
A COLD FRONT WITH WIDESPREAD THUNDERSTORMS WILL MOVE THROUGH THE
OHVLY TONIGHT. HAVE 100 PERCENT COVERAGE EVERYWHERE AND TRIED TO
ADD STRONG TIMING WORDING AS IT WILL NOT REACH SERN CWA UNTIL VERY
LATE TONIGHT BUT REACH NW CWA LATER THIS EVENING. GUSTY WINDS AND
HEAVY DOWNPOURS WILL BE THE RULE AS THEY WORK THROUGH THE
REGION...BUT MOST WILL BE GARDEN VARIETY HEAVY RAINERS. DOWNWARD
MOTION ON THE BACK SIDE OF THE FRONT WILL KILL ANY STORMS FROM NW-
SE OVERNIGHT TONIGHT AND VERY EARLY TOMORROW. STRONG CAA WILL
BRING BACK IN THE CLOUD COVER AFTER A BRIEF PERIOD OF
CLEARING...AND TEMPS WILL BE HARD PRESSED TO MAKE MUCH OF A
RECOVERY.

A SECONDARY TROF OF LOW PRESSURE WILL PROBABLY SEE A SFC
CIRCULATION DEVELOP AHEAD OF THE APEX OF H5 L/W TROF MOVING
THROUGH THE REGION. THIS...ALONG WITH CAA AND A MOIST BOUNDARY
LAYER WILL PRIME THE REGION FOR SCATTERED SHOWER ACTIVTY...MAINLY
AFTER MIDNIGHT AND MOVING FROM NW-SE.

TEMPS WERE CLOSE TO GUIDANCE.

FRANKS

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
RATHER BENIGN WEATHER PATTERN FOR THE LONG TERM. A WEAK CLOSED
OFF UPPER LOW WILL DROP SOUTH ACROSS THE AREA ON THURSDAY.
MOISTURE AND WEAK LOW LEVEL INSTABILITY ASSOCIATED WITH THE UPPER
COLD CORE SEEM SUFFICIENT ENOUGH TO RAISE POPS TO LOW CHANCE. IF
CLOUDS ARE MORE WIDESPREAD THAN FORECAST...TEMPS COULD BE
LOWER...BUT FOR NOW WENT SLIGHTLY ABOVE MAV NUMBERS. MIDLEVEL
RIDGE WILL BUILD INTO MUCH OF THE EASTERN US FOR THE LATTER HALF
OF THE EXTENDED. ENSEMBLE SPREAD IS LOW DURING THIS PERIOD...SO
STUCK PRETTY CLOSE TO MEN GUIDANCE FOR TEMPS. GFS AND ECMWF BRING
A WEAK FRONT INTO OUR AREA ON SUNDAY NIGHT. MOISTURE WILL BE
LIMITED...SO DID NOT INCLUDE ANY POPS WITH THIS SYSTEM.

HAWBLITZEL

&&

.AVIATION /23Z TUESDAY THROUGH SUNDAY/...
COLD FRONT CURRENTLY STRETCHING FROM SOUTHERN ILLINOIS THROUGH
NORTHWEST INDIANA AND INTO SOUTHERN LOWER MICHIGAN. BEST
THUNDERSTORM ACTIVITY ACROSS NORTHERN INDIANA APPEARS TO BE
WEAKENING AS AN OUTFLOW BOUNDARY HAS BEGUN TO PUSH OUT AHEAD OF
THE PCPN. MEANWHILE...STORMS BECOMING BETTER ORGANIZED ACROSS
SOUTHWEST INDIANA IN AREA OF BETTER LOW LEVEL CONVERGENCE. FRONT
IS FORECAST TO PUSH SOUTHEAST ACROSS OUR AREA OVERNIGHT...BRINGING
ASSOCIATED BAND OF BETTER LOW LEVEL CONVERGENCE. HOWEVER...INSTABILITY
IS FORECAST TO DROP OFF OVERNIGHT SO THINK WE WILL SEE A GENERAL
WEAKENING TREND AS THE STORMS MOVE INTO OUR AREA. GIVEN THEIR
FAIRLY SLOW EASTWARD PUSH...HAVE HELD OFF ON PCPN IN THE TAFS
UNTIL AFTER MIDNIGHT AND WILL ONLY ALLOW FOR A FEW HOURS OF TEMPO
THUNDER AND THEN JUST SOME POST FRONTAL LIGHT RAIN SHOWERS FOR A
COUPLE OF HOURS ON BACK SIDE OF FRONT. FORECAST SOUNDINGS ARE
INDICATING SOME LINGERING LOW LEVEL MOISTURE BEHIND THE FRONT SO
WILL KEEP SOME MVFR CIGS THROUGH WEDNESDAY MORNING BEFORE LIFTING
THEM UP TO VFR IN THE AFTERNOON.

MVFR CIGS POSSIBLE WED AFTN. MVFR CIGS AND VSBYS
POSSIBLE THURSDAY. NO OTHER SIG WX EXPECTED REMAINDER OF THE
PERIOD.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&
Hazardous weather outlook, May 15, 5:22 AM EDT, 17 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
522 AM EDT TUE MAY 15 2007

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-160930-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
522 AM EDT TUE MAY 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WHICH DEVELOP TONIGHT MAY BE STRONG TO SEVERE AS A
COLD FRONT MOVES THROUGH THE REGION. LARGE HAIL AND DAMAGING WINDS
ARE THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

In the hours before

Local storm report, May 15, 10:16 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1016 PM EDT TUE MAY 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1006 PM     TSTM WND DMG     2 NE VERSAILLES         39.08N 85.23W
05/15/2007                   RIPLEY             IN   LAW ENFORCEMENT

            TREES DOWN IN VERSAILLES STATE PARK

&&

JF
Local storm report, May 15, 10:39 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1039 PM EDT TUE MAY 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1012 PM     HAIL             LAWRENCEBURG            39.10N 84.87W
05/15/2007  U0.75 INCH       DEARBORN           IN   PUBLIC

&&

JF

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 10:30 PM EDTSevere Thunderstorm WarningILNMiami, Montgomery45 min
May 15, 10:33 PM EDTSevere Thunderstorm WarningILNClark42 min
May 15, 10:43 PM EDTSevere Thunderstorm WarningILNHamilton32 min
May 15, 10:44 PM EDTSevere Thunderstorm WarningILNButler36 min
May 15, 10:55 PM EDTSevere Thunderstorm WarningILNChampaign50 min
May 15, 11:01 PM EDTSevere Thunderstorm WarningILNWarren32 min
May 15, 11:17 PM EDTSevere Thunderstorm WarningILNClinton, Greene32 min
May 15, 11:20 PM EDTSevere Thunderstorm WarningILNClark25 min
May 15, 11:24 PM EDTSevere Thunderstorm WarningILNDelaware, Union51 min
May 15, 11:26 PM EDTSevere Thunderstorm WarningILNClinton, Fayette, Highland41 min
May 15, 11:29 PM EDTSevere Thunderstorm WarningILNMadison46 min
May 15, 11:45 PM EDTSevere Thunderstorm WarningILNFranklin60 min
May 15, 11:57 PM EDTSevere Thunderstorm WarningILNPickaway, Ross48 min
May 16, 12:32 AM EDTSevere Thunderstorm WarningILNLicking32 min
May 16, 12:36 AM EDTSevere Thunderstorm WarningILNFairfield24 min
May 16, 12:37 AM EDTSevere Thunderstorm WarningILNHocking38 min

Nearby

Tornado Warnings in Ohio, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.